Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
WinterBlues

Acne Back After Just A Few Weeks Off Accutane

Recommended Posts

sorry everyone rant time!

So I went on roaccutane in August 2014 for my acne-rosacea. Started off 20mg a day, went up to 30mg but only for about 6 weeks then back down to 20mg. I came off it at the end of April 2015 and my skin looked great...no acne at all! I still was getting redness of course but the actual acne had gone.

I also have rosacea and so my plan was to wait 6months and get laser treatment for a few areas of my face that are permanently red, which my derm agreed would be a good idea for me. My derm had warned me that the acne comes back for some people and they require a second round but she said this usually happens quite a while after they stop taking it, for some people it doesn't come back for years.

Well it's been just a couple of months for me and it's already back..my skin hasn't looked this bad since before I started the treatment. I actually forgot that it ever did look this bad!! My derm gave me 3 months worth of 10mg just to sort of use "as and when" I felt I needed it. Like I said I was really hoping to wait 6 months, get the laser, then if the acne did start to come back I was just going to go back on it for a while.

But now I'm just torn as to what to do. I desperately want the laser to get rid of some of this permanent redness but I'm scared the acne is gonna keep coming back worse and worse and I'm tempted to just start the accutane again..but of course that means I will have to prolong the laser even more. And I really do seem to be in a minority as mine came back SO quickly. Almost every forum/blog I have read, people have said after 6-12 months it started to slowly come back but mine has come back in a flood in such a short space of time!!

Does anyone know of any medication that I could go on and still get the laser? I will go and see my derm but I see her privately and it isn't cheap so wanted to get some advice here first. The acne isn't cystic acne, it's just lots of red bumps all over my cheeks and some are coming to whiteheads but most but stay red

Link to comment
Share on other sites

My derm told me that you should only get laser surgery for scars/redness a year after stopping accutane cause your skin is still sensitive. And its bad to use lasers when you have active acne! I say wait, see if the acne comes back real bad, or if its just a passing thing. If it comes back, get back on accutane. If it doesnt get the laser, but only after a year.

Link to comment
Share on other sites

Has this been one breakout that popped up in the last week or so or have you been breaking out for a few weeks now? I remember during my first course, I cleared up in the 2nd month and didn't have any pimples for the remainder of my course. About 3 months post accutane, I had a minor breakout but once that subsided I stayed relatively clear for the next 2 years before my acne started to slowly coming back.

Link to comment
Share on other sites

thanks for the replies :) This breakout has just happened in the past week or so, so just a few weeks since I've been off accutane!! It's a good idea to see if it will pass before deciding whether or not to go back on accutane.

I definitely want laser at some point and know I need to wait for 6months minimum, I guess I just need to work out if the acne or the rosacea is the most important part to tackle

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×